MAUDE Adverse Event Report: OSCOR.INC BAYLIS MED TECH PASSPORT STEERABLE SHEATH; INTRODUCER, CATHETER

OSCOR.INC BAYLIS MED TECH PASSPORT STEERABLE SHEATH; INTRODUCER, CATHETER
Model Number PSS0706509
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During a mesenteric intervention procedure, a surgeon placed a passport steerable sheath over a stiff wire from left axillary percutaneous access into the descending thoracic aorta.Shortly after placement, the valve of the sheath began leaking heavily.Due to the challenging location, getting an appropriately sized replacement sheath in place took several minutes, resulting in approximately 250-300cc of blood loss.The surgeon attempted to stop the bleeding by replacing the dilator, but it did not pass easily, and the bleeding continued.The procedure was completed successfully by replaying the sheath with a similar sized sheath.Please note the importer's report number is 9710452-2024-00005.
 
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
One (1) steerable sheath 7f ud9mm s65cm d83cm was returned from the customer under rga#(b)(4).There were no other accessories.Blood was found on and inside the catheter.According to the event description summary, shortly after placing the passport sheath into the aorta, the valve of the sheath started leaking precipitously.During the decontamination process, the sheath leaked immediately from under the handle when water was flushed through the sideport tubing assembly with a syringe.It should be noted that the sheath did not leak from the hemostatic valve as stated in the event description.The valve looked normal and intact as per the drawing.An x-ray under the handle revealed that the braiding under the sheath shaft broke apart.When the handle was removed from the sheath, the exact point of leakage was revealed right under the junction between the hub and sheath shaft.This emphasized the possibility of the device being subjected to stresses beyond its capabilities during use out in the field.There was also damage done to the dilator tip likely from trying to force it into the sheath after the damage was done.Returned device analysis revealed the sheath was within manufacturing specifications.The sheath leaked under the handle due to shaft breakage.The most probable cause of failure is torquing of the handle while devices were placed in a deflected state while resistance was felt.Torquing of the device when resistance is present can cause the front catheter support bond to fail allowing the distal end of the shaft to rotate inside the handle.This torquing causes the shaft to break where the braid is terminated to extract the pullwire during shaft assembly.As per ifu, the user is cautioned not to deflect the sheath with dilator or with any other device inserted.It is believed that this device was subjected to stresses beyond its capabilities during use out in the field.No manufacturing rejects or anomalies of this type were recorded in the device history record.The steerable introducer sheath passed all in-process and qa final inspection steps before shipping to the customer, including visual, dimensional and mechanical tests.Per qa procedure leak test - introducer/destino with seal- electronic tester/prueba, 100% by manufacturing and a sampling plan as per ansi z1.4 aql 0.65, general level l, normal, verify according to the procedure that none of the parts mark red during the first test to ensure that there are no leaks.Visual inspection: under 10x magnification, for damages, cracks, and excess of glue.The instructions for use (ifu) informs the user: avoid subjecting the device to unusual stresses.Handle the steerable sheath with care at all times.Do not deflect the sheath with dilator or with the device inserted.Do not force the steerable sheath assembly if significant resistance is encountered during the insertion or passage.If resistance is encountered, determine the cause and correct before continuing the procedure.When in the deflected position, the steerable guiding sheath should not be rotated while encountering resistance since that could severely damage the vessel, heart chamber, or anatomy of the patient.Corrections are not required because the investigation did not conclude that the product or process did not meet specification at the time of shipment.The investigation concluded that the product met specification at the time of shipment.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
BAYLIS MED TECH PASSPORT STEERABLE SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR.INC
4875 palm harbor blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR.INC
4875 palm harbor blvd.
palm harbor FL 34683
Manufacturer Contact
ronnie greco
3816 desoto blvd.
palm harbor, FL 34683
7279372511
MDR Report Key19844484
Report Number1035166-2024-00085
Device Sequence Number12679075
Product Code DYB
UDI-Device Identifier00885672012564
UDI-Public00885672012564
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPSS0706509
Device Catalogue NumberPSS0706509
Device Lot NumberDP-20778
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown